Previous |  Up |  Next


Title: Fixed points and best approximation in Menger convex metric spaces (English)
Author: Beg, Ismat
Author: Abbas, Mujahid
Language: English
Journal: Archivum Mathematicum
ISSN: 0044-8753 (print)
ISSN: 1212-5059 (online)
Volume: 41
Issue: 4
Year: 2005
Pages: 389-397
Summary lang: English
Category: math
Summary: We obtain necessary conditions for the existence of fixed point and approximate fixed point of nonexpansive and quasi nonexpansive maps defined on a compact convex subset of a uniformly convex complete metric space. We obtain results on best approximation as a fixed point in a strictly convex metric space. (English)
Keyword: fixed point
Keyword: convex metric space
Keyword: uniformly convex metric space
Keyword: strictly convex metric space
Keyword: best approximation
Keyword: nonexpansive map
MSC: 47H09
MSC: 47H10
MSC: 54H25
idZBL: Zbl 1109.47047
idMR: MR2195492
Date available: 2008-06-06T22:46:39Z
Last updated: 2012-05-10
Stable URL:
Reference: [1] Aksoy A. G., Khamsi M. A.: Nonstandard methods in fixed point theory.Springer, New York, Berlin, 1990. Zbl 0713.47050, MR 1066202
Reference: [2] Aronszajn N., Panitchpakdi P.: Extension of uniformly continuous transformations and hyper convex metric spaces.Pacific J. Math. 6 (1956), 405–439. MR 0084762
Reference: [3] Ayerbe Toledano J. M., Dominguez Benavides T., Lopez Acedo G.: Measures of noncompactness in metric fixed point theory.Birkhauser, Basel, 1997. Zbl 0885.47021, MR 1483889
Reference: [4] Beg I., Azam A.: Fixed points of asymptotically regular multivalued mappings.J. Austral. Math. Soc. Ser. A 53(3) (1992), 313–326. Zbl 0765.54036, MR 1187851
Reference: [5] Beg I., Azam A.: Common fixed points for commuting and compatible maps.Discuss. Math. Differential Incl. 16 (1996), 121–135. Zbl 0912.47033, MR 1646650
Reference: [6] Berard A.: Characterization of metric spaces by the use of their mid sets intervals.Fund. Math. 73 (1971), 1–7. MR 0295300
Reference: [7] Blumenthal L. M.: Distance Geometry.Clarendon Press, Oxford, 1953. Zbl 0050.38502, MR 0054981
Reference: [8] Browder F. E.: Nonexpansive nonlinear operators in Banach spaces.Proc. Nat. Acad. Sci. U.S.A. 54 (1965), 1041–1044. MR 0187120
Reference: [9] Dotson W. G.: On fixed points of nonexpansive mappings in non convex sets.Proc. Amer. Math. Soc. 38 (1973), 155–156. MR 0313894
Reference: [10] Goeble K., Kirk W. A.: Topics in metric fixed point theory.Cambridge Stud. Adv. Math. 28, Cambridge University Press, London, 1990. MR 1074005
Reference: [11] Goeble K., Reich S.: Uniform convexity, hyperolic geometry, and nonexpansive mappings.Marcel Dekker, Inc. New York and Basel (1984). MR 0744194
Reference: [12] Gohde D.: Zum Prinzip der kontraktiven Abbildung.Math. Nachr. 30 (1995), 251–258. MR 0190718
Reference: [13] Habiniak L.: Fixed point theorem and invarient approximation.J. Approx. Theory 56 (1984), 241–244.
Reference: [14] Hadzic O.: Almost fixed point and best approximation theorems in H-Spaces.Bull. Austral. Math. Soc. 53 (1996), 447–454. MR 1388593
Reference: [15] Khalil R.: Extreme points of the unit ball of Banach spaces.Math. Rep. Toyama Univ. 4 (1981), 41–45. Zbl 0473.46012, MR 0627961
Reference: [16] Khalil R.: Best approximation in metric spaces.Proc. Amer. Math. Soc. 103 (1988), 579–586. Zbl 0652.51019, MR 0943087
Reference: [17] Kirk W. A.: A fixed point theorem for mappings which do not increase distances.Amer. Math. Monthly 72 (1965), 1004–1006. Zbl 0141.32402, MR 0189009
Reference: [18] Menger K.: Untersuchungen über allegemeine Metrik.Math. Ann. 100 (1928), 75–63. MR 1512479
Reference: [19] Prus B., Smarzewski R. S.: Strongly unique best approximation and centers in uniformly convex spaces.J. Math. Anal. Appl. 121 (1978), 85–92. MR 0869515
Reference: [20] Veeramani P.: On some fixed point theorems on uniformly convex Banach spaces.J. Math. Anal. Appl. 167 (1992), 160–166. Zbl 0780.47047, MR 1165265


Files Size Format View
ArchMathRetro_041-2005-4_4.pdf 214.1Kb application/pdf View/Open
Back to standard record
Partner of
EuDML logo